MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH BUBBLE SENSOR 3/16¿ X 1/16¿; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH BUBBLE SENSOR 3/16¿ X 1/16¿; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 49-00-10
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no known patient involvement.H11: livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report about bubble sensor alarm not triggered.At the removal of cross clamp and decannulating of the aortic root vent, the cardioplegia line was drained back of blood via gravity.When the air/blood interface passed through the cardioplegia bubble sensor, the alarm did not activate.The sensor was inspected, with the latch of the sensor then opened, but still, the alarm did not go off.It was not until the bubble sensor was turned off and back on, that the alarm activated and the orange audible and visual alarm was occurred.The pre-bypass checks of all sensors was completed, and the alarm performed as it should.There was not patient impact reported.
 
Additional Manufacturer Narrative
The low-level bubble log file was retrieved and analyzed and no technical error message related to a bubble sensor failure was stored around the time of the event.The essenz cockpit logs were pulled out and found corrupted therefore no further analysis could be performed.Complaints database analysis revealed that no further similar issue has been submitted for this unit and the reported issue can be considered as a one-off event.Statistical database analysis didn't detect any adverse trend related to the reported issue.Bubble monitoring malfunction can be caused by defective bubble sensor module or defective bubble sensor.Based on the above facts and according to the information collected and analyzed, the root cause of the reported case cannot be determined.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
BUBBLE SENSOR 3/16¿ X 1/16¿
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstr. 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20019977
Report Number9611109-2024-00372
Device Sequence Number7476261
Product Code DTQ
UDI-Device Identifier04033817902423
UDI-Public(01)04033817902423
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number49-00-10
Device Catalogue Number96-414-320
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown